Logic Journal of the IGPL

TitleHierarchic adaptive logics
Publication TypeJournal Article
Year of Publication2011
AuthorsVan De Putte, F
JournalLogic Journal of the IGPL
Volume20
Number1
Pagination45–72
ISSN1367-0751
Abstract

This article discusses the proof theory, semantics and meta-theory of a class of adaptive logics, called hierarchic adaptive logics. Their specific characteristics are illustrated throughout the article with the use of one exemplary logic HKx, an explicans for reasoning with prioritized belief bases. A generic proof theory for these systems is defined, together with a less complex proof theory for a subclass of them. Soundness and a restricted form of completeness are established with respect to a non-redundant semantics. It is shown that all hierarchic adaptive logics are reflexive, have the strong reassurance property and that a subclass of them is a fixed point for a broad class of premise sets. Finally, they are compared to a different yet related class of adaptive logics.

DOI10.1093/jigpal/jzr025
Citation Key1854795